MAUDE Adverse Event Report: STRYKER GMBH OVERDRILL AO, DIA2.4MM X 122MM; PLATE, FIXATION, BONE

STRYKER GMBH OVERDRILL AO, DIA2.4MM X 122MM; PLATE, FIXATION, BONE
Model Number 703696
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Tip remains implanted, rest of device was disposed of.
 
Event or Problem Description
As reported: "a variax drill 2.4mm drill bit (703696) was used in a total hip case as a pilot hole for a suture passes.Apparently upon unerring the greater troch, the drill tip snapped off.The procedure was completed with drill bit tip remaining in patient.Drill bit shaft was removed from the field and disposed of.Drill bit tip was not removed as of surgeon recommendation.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on the provided information was the device used used in a total hip case.In this relation it can be mentioned that the overdrill with catalog # 703696 is intended to be used in conjunction with the variax 2 system, which is typically used for for internal fixation of bones or bone fragments.See operative technique for further details of the intended use.If more information is provided, the case will be reassessed.

Brand Name
OVERDRILL AO, DIA2.4MM X 122MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16048657
Report Number0008031020-2022-00704
Device Sequence Number20399792
Product Code HRS
UDI-Device Identifier07613327069891
UDI-Public07613327069891
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703696
Device Catalogue Number703696
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/26/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown